Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Shreveport, LA

April 10, 2012LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 2:45 PM CDT for LaSalle Parish, Louisiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2012, 2:45 PM CDT (19:45 UTC)
Expired
Apr 10, 2012, 3:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 10, 3:10 PM CDTHAIL 0.753 Nw Jena, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS54 KSHV 101945
SVRSHV
LAC059-102015-
/O.NEW.KSHV.SV.W.0104.120410T1945Z-120410T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT TUE APR 10 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 315 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF JENA...OR 22 MILES SOUTH OF COLUMBIA...AND MOVING
  SOUTHEAST AT 25 MPH.

* THIS STORM WILL PASS NEAR...OR JUST TO THE NORTH AND EAST OF JENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. BOATERS 
ON CATAHOULA LAKE SHOULD CLEAR THE LAKE. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3148 9200 3147 9201 3174 9226 3190 9206
      3179 9200
TIME...MOT...LOC 1943Z 323DEG 28KT 3173 9208

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:31 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 10, 10:31 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT TUE APR 10 2012

.DISCUSSION...
NO CHANGES NEEDED FROM PREVIOUS FORECAST...TEMPERATURES LOOK ON
TARGET RUNNING A FEW DEGREES WARMER THAN 24 HOURS AGO AT THIS
TIME AT MOST LOCATIONS. /19/

&&

.AVIATION...
VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS
POSSIBLE IN ISOLATED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST
10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT
WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD
BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT
WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT
TONIGHT INTO EARLY WEDNESDAY MORNING. /14/

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT TUE APR 10 2012/

DISCUSSION...
BLOCKING PATTERN WELL ESTABLISHED WITH THE AXIS OF THE UPPER RIDGE
OVER THE ROCKIES. THE WHOLE BLOCK WILL GRADUALLY SHIFT EWD THIS
WEEK BEFORE FINALLY BREAKING DOWN LATE THIS WEEK AND INTO THE
WEEKEND. NWLY FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR TSTMS
OVER THE NEXT SEVERAL DAYS. WEAK DISTURBANCES IN THE UPPER FLOW
ARE EXPECTED TO HELP DEVELOP CONVECTION OVER OK WHICH SHOULD
TRACK TOWARDS THE AREA. QUESTIONS STILL REMAIN OVER HOW ORGANIZED
OR HOW LONG-LIVED ANY OF THESE COMPLEXES WILL BE AND IF THEY CAN
REACH ANY PART OF THE CWA. THE MOST LIKELY SCENARIO IS FOR REMNANT
OUTFLOW BOUNDARIES TO PUSH SOUTH INTO THE AREA WHICH COULD PROVIDE
A FOCUS FOR CONVECTIVE INITIATION. SHEAR PROFILES ARE RELATIVELY
WEAK BUT TSTM CLUSTERS THAT CAN ORGANIZE MAY PRODUCE DAMAGING
WINDS. SITUATION IS FURTHER COMPLICATED BY A WEAK BACK DOOR COLD
FRONT THAT WILL APPROACH EARLY WED MORNING. BEST CHANCES FOR TSTMS
APPEAR TO BE ACROSS THE NE TWO-THIRDS OF THE CWA. UNCERTAINTY IN
THE POP FCST ALSO EXTENDS TO THE TEMP FCST.

SAME GENERAL SCENARIO WILL CONTINUE THROUGH THE END OF THE WEEK
BUT PRECIP CHANCES SHOULD BE ON THE DECREASE THURSDAY AND FRIDAY
AS THE AXIS OF THE UPPER RIDGE BEGINS TO MOVE OVER THE CWA. DURING
THE WEEKEND...TYPICAL MID SPRING WEATHER RETURNS. UPPER RIDGE WILL
SHIFT OVER THE EAST COAST WHILE A LARGE UPPER TROUGH DIGS INTO THE
SRN ROCKIES. GULF OF MEXICO SHOULD BE WIDE OPEN AND MOISTURE
SHOULD BE INCREASING DRAMATICALLY. THIS SHOULD SET THE STAGE FOR
ANOTHER SIGNIFICANT ROUND OF TSTMS LATE IN THE WEEKEND AND/OR
EARLY NEXT WEEK. /09/

AVIATION...
HIGH CLOUDS PLENTIFUL THIS MORNING AS WEAK DISTURBANCES TRYING TO
MOVE OUR DIRECTION FROM THE NORTHWEST. SOME OF THIS IS CIRRUS BLOWOFF
FROM CONVECTION TO OUR NORTHWEST. WITH A WEAKER LOW LEVEL JET ACROSS
NE TX THIS MORNING...CONVECTION IS HAVING A DIFFICULT TIME HOLDING
TOGETHER NORTH AND EAST OF THE DFW METROPLEX. WE ARE SEEING SOME
5-8KFT MOISTURE ACROSS NE TX HOWEVER AS OF 07Z. EXPECTING VFR
CONDITIONS TO PREVAIL THROUGHOUT THE DAY ACROSS ALL TERMINAL
LOCATIONS. LOW CHANCE POPS IN THE FORECAST COULD RESULT IN A VERY
BRIEF WINDOW OF MVFR CEILINGS/VSBYS...ESPECIALLY WITH DAYTIME
HEATING NEAR AND ALONG THE I-20 CORRIDOR BUT THIS MENTION IS TOO
LIMITED TO BE INCLUDED IN THE 12Z TAF PACKAGE. A COLD FRONT WILL
BACKDOOR ITSELF INTO THE REGION LATE TONIGHT AND SHOULD BE LOCATED
WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM
THE NE BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WED
MORNING. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  59  75  54  76 /  30  30  30  10  10
MLU  81  57  71  50  73 /  30  30  30  10  10
DEQ  77  56  70  49  71 /  30  30  30  10  20
TXK  77  56  72  51  71 /  30  30  30  10  20
ELD  77  54  70  49  72 /  30  30  30  10  10
TYR  83  60  78  58  76 /  20  30  30  20  10
GGG  83  60  79  56  77 /  20  30  30  10  10
LFK  85  60  83  60  79 /  20  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/19/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT TUE APR 10 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF
INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND
POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

19/06

In the hours before

Special weather statement, Apr 10, 2:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT TUE APR 10 2012

LAZ019-021-022-102000-
CALDWELL-LA SALLE-WINN-
213 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...MIDWAY AND OLLA...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF OLLA...OR 14 MILES
EAST OF WINNFIELD...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:24 PM CDTSevere Thunderstorm WarningSHVLaSalle15 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.